Alert archive / Minnesota / Wind Advisories in 2022
Wind Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Mar 24, 2022, 2:45 PM CDT for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Mar 24, 2022, 6:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2022, 2:45 PM CDT (19:45 UTC)
- In effect from
- Mar 24, 2022, 6:00 PM CDT
- Expired
- Mar 25, 2022, 7:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WWUS73 KFGF 241945 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 245 PM CDT Thu Mar 24 2022 NDZ006-007-014-015-024-026-028-029-038-054-260000- /O.NEW.KFGF.WI.Y.0004.220324T2300Z-220326T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 245 PM CDT Thu Mar 24 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs, Steele, Barnes and Western Walsh Counties. * WHEN...From 6 PM this evening to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039- 049-052-053-260000- /O.NEW.KFGF.WI.Y.0004.220325T0900Z-220326T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina- Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 245 PM CDT Thu Mar 24 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 4 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
590 WWUS73 KFGF 250317 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1017 PM CDT Thu Mar 24 2022 NDZ006-007-014-015-024-026-028-029-038-054-260000- /O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 1017 PM CDT Thu Mar 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Ramsey, Benson, Barnes, Western Walsh, Towner, Cavalier, Eddy, Nelson, Griggs and Steele Counties. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039- 049-052-053-260000- /O.CON.KFGF.WI.Y.0004.220325T0900Z-220326T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina- Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1017 PM CDT Thu Mar 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 4 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
218 WWUS73 KFGF 250915 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 415 AM CDT Fri Mar 25 2022 NDZ006-007-014-015-024-026-028-029-038-054-260000- /O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 415 AM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Ramsey, Benson, Barnes, Western Walsh, Towner, Cavalier, Eddy, Nelson, Griggs and Steele Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039- 049-052-053-260000- /O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina- Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 415 AM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Visibility less than a mile for a very brief period will be possible where winds combine with snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
571 WWUS73 KFGF 251527 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1027 AM CDT Fri Mar 25 2022 MNZ006-009-016-017-023-024-032-260000- /O.EXA.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-Wadena- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wadena, and Menahga 1027 AM CDT Fri Mar 25 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Lake Of The Woods, North Beltrami, North Clearwater, South Beltrami, South Clearwater, Hubbard and Wadena Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Visibility less than a mile for a very brief period will be possible where winds combine with snow showers. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ006-007-014-015-024-026-028-029-038-054-260000- /O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 1027 AM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Ramsey, Benson, Barnes, Western Walsh, Towner, Cavalier, Eddy, Nelson, Griggs and Steele Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039- 049-052-053-260000- /O.CON.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina- Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1027 AM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
076 WWUS73 KFGF 252358 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 658 PM CDT Fri Mar 25 2022 NDZ006-007-014-015-024-026-028-029-038-054-260100- /O.EXP.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 658 PM CDT Fri Mar 25 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Northwest winds will slowly diminish this evening... $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-049- 052-053-260100- /O.EXP.KFGF.WI.Y.0004.000000T0000Z-220326T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh-Grand Forks-Traill-Cass-Ransom-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Mayville, Hillsboro, Hatton, Portland, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 658 PM CDT Fri Mar 25 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Northwest winds will slowly diminish this evening. $$ dtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:02 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 24, 1:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 102 PM CDT Thu Mar 24 2022 .UPDATE... Issued at 101 PM CDT Thu Mar 24 2022 Band of rain showers is moving into the Devils Lake Basin where axis of elevated WAA is in place ahead of approaching cold front/shortwave trough. Reports so far upstream have been very light (mainly non-measurable) though a few hundredths will be possible as these showers progressively track west to east across eastern ND and northwest MN. I readjusted timing of PoPs/Wx to better account for this. We are also seeing gusts increase in Canada behind the Cold front (38-39kt) and this matches up with increasing LLJ/CAA. This eventually tracks into our northwest by this evening and there are indications that wind advisory may be warranted starting at 23Z (6PM CDT) for the Devils Lake Basin, and father east in our CWA towards the RRV by Friday morning. We are monitoring the latest data and will be fine tuning the forecast/making a decision on wind/hazard products in the next few hours. UPDATE Issued at 1002 AM CDT Thu Mar 24 2022 A small area of dense fog is still lingering near Lake of the Woods, but satellite is showing this starting to thin out/erode. Otherwise, variably skies are in place with many regions of clearing or just high clouds, while pockets of low clouds slowly dissipate/shift east. Near term trends were adjusted. Focus for the rest of today will be on the next short wave/front (previous discussions still valid). Winds increase from the west then northwest behind this approaching cold front and the strongest gusts will tend to be at KDVL starting this evening through the end of the TAF period, with stronger winds developing further east in ND and northwest MN towards the end of the TAF period. Gusts 38-45kt may be possible during the periods of stronger winds (higher values west). UPDATE Issued at 650 AM CDT Thu Mar 24 2022 The low clouds over portions of the FA just do not want to go away. They had looked like they were thinning, and now they look like they are expanding again. Meanwhile more higher clouds are moving in from the west. So still expect a sunny morning for most areas, with more clouds working in by afternoon (with the chance of sprinkles or light rain showers). && .SHORT TERM...(Today through Friday) Issued at 255 AM CDT Thu Mar 24 2022 The main forecast challenge in the short term will be the next low pressure system/cold front moving across the Northern Plains and southern Canada. Impacts with this will be gusty northwest winds and a dusting of slushy snow. As of early this morning, the surface low was located over south central Saskatchewan. High pressure was located over central to northeast North Dakota, with the other departing low over southeast Wisconsin. Cloud cover was thinning over most of the FA, but at this point, more so over the northern half. Wind speeds were light from Bismarck to Devils Lake, but they were starting to shift around to the southeast. Guidance was indicating fog and low clouds developing in the Devils Lake area, but there is no evidence of that at this point. Will therefore start the day with fairly light winds and a good amount of sun. There are some cirrus clouds over the western half of the state that should drift east, but that will not reduce the sunshine. After the cold start, it will take most of the day to reach the expected mild highs. The Saskatchewan low will track into the Manitoba lakes region by early evening, as a cold front shifts into the Devils Lake region. This front will sweep across the FA overnight, with the potential for some light rain or sprinkles in the warm advection ahead of the front this afternoon and evening. This may mix with slushy snow overnight into Friday morning. Another impact will be gusty northwest winds. These look to arrive in the Devils Lake region early this evening, then the rest of the FA overnight. The strongest winds may even hold off until Friday. A Wind Advisory will likely be needed for this event, but will let the day shift take another look at that. .LONG TERM...(Friday night through Wednesday) Issued at 255 AM CDT Thu Mar 24 2022 Overview... A brisk start to the weekend is expected with lows hovering in the single digits to teens and highs in the upper 20 to 30s. A brief warm up back to near normal is then in the cards for Monday, before the next shortwave brings potential precipitation impacts to the region Tuesday into Wednesday. Friday night through Monday... Gusty winds should be starting to die down late Friday into early Saturday as diurnal trends lead to less mixing. Despite this, northerly winds will continue to filter CAA into the region across the weekend period. As a result, lows in the single digits to teens are anticipated with highs only reaching up into the upper 20s to 30s for most. As we transition into early next week, cluster analysis is in good agreement that an upper level ridge will begin to make itself known over the Plains. Even though this looks to be a transient feature, high temperatures will likely respond in kind, with highs in the jumping back into the 40s to low 50s once again. Otherwise, quiet weather is also expected from the weekend into early next week. Tuesday and Wednesday... A pattern shift is then on the horizon moving toward the middle of next week. Cluster analysis indicates a split trough digging in over the western CONUS that will work to push the upper ridge eastward. beginning Monday evening. At this point is where ensemble guidance begins to diverge. There are seemingly two solutions, both with equal chances of occurring, at this time. Solution #1 (~50% chance of occurrence) is that the northern portion of the split trough interacts with the southern wave ejecting out of the Colorado Rockies. In this scenario, the waves merge and lead to a long residence time of precipitation across the northern Plains. This would yield higher precipitation chances, as well as higher forecast QPF amounts. Solution #2 (~50% chance of occurrence) is that the northern wave accelerates ahead of the southern wave, which would lead to little to no wave interaction. In this scenario, a quick moving shortwave out of the northwest brings with a shot of light precipitation to the region, likely lasting a day or less. The progression of the northern wave would also shunt the southern wave off to our south and east. This would yield lower precipitation chances as well as lower forecast QPF amounts. Regardless of the solution, increasing precipitation potential does seem warranted from Tuesday into Wednesday. The main questions at this time revolve around the severity of precipitation amounts due to wave interaction and residence times. As there is still a nearly even distribution within ensemble guidance, ensemble consensus generally fails to capture a good picture of what may happen. That said, with a hefty grain of salt, NBM probabilities of 24-hour snowfall exceeding 1" are in the 30-50% range, generally favoring northeastern North Dakota and northwestern Minnesota, with NBM probabilities to exceed 0.25" in the 10-30% range, favoring the same areas as well. Therefore, the potential is there to see higher precipitation potential, with some details still to be ironed out. Otherwise, temperatures Tuesday and Wednesday drop closer to near normal values as this system moves through. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 101 PM CDT Thu Mar 24 2022 Rain showers eventually progress across all TAF sites this afternoon into the early evening, followed by lowering ceilings to MVFR as these showers transition east this evening. After a lull in activity rain/snow showers redevelop Friday, mainly in northwest MN. Strong west-northwest winds develop behind the cold front with strongest gusts mainly west of the Red River Valley in ND, starting this evening near KDVL and towards the end of the TAF period in eastern ND and northwest MN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...DJR SHORT TERM...Godon LONG TERM...Rick AVIATION...DJR
Hazardous weather outlook, Mar 24, 3:17 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 317 AM CDT Thu Mar 24 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-250830- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 317 AM CDT Thu Mar 24 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong northwest winds will spread into the area tonight, with gusts up to 45 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Slightly stronger northwest winds are likely on Friday, with wind gusts up to 50 to 55 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:44 PM CDT | River Flood Warning | FGF | Pembina | 24 days |
Nearby
Wind Advisories in Minnesota, 2022Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.